MAUDE Adverse Event Report: ANGIODYNAMICS OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER,

ANGIODYNAMICS OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER,
Catalog Number EVLT25OPS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
An end user reported an issue with an evlt kit with spotlight ops sheath 25cm.During a gsv procedure, the fiber broke while inside of the patient.The patient required surgery to remove the fragment.Apart from surgery, it was reported that the patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of fiber detached inside patient is not confirmed as the complaint sample was not returned.Without receiving a fiber sample for evaluation a definitive root cause cannot be determined.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.The device history records for the lots obtained through the ship history report (packaging lots) were reviewed.The review confirmed that the packaging lots met all material, assembly, and performance specification.Labeling review: the directions for use which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Note: the initial mdr for this event was submitted on november 18, 2021.When submitting the final report, the acknowledgements indicated the initial report was not received, although the initial report acknowledgments stated the report had passed.Therefore, as a resolution to the issue, the initial report is being resubmitted an includes the investigation results.Core id: (b)(4).

Brand Name
OPS FIBER 25CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13087342
Report Number1319211-2021-00080
Device Sequence Number5711392
Product Code GEX
UDI-Device IdentifierH787EVLT25OPS5
UDI-PublicH787EVLT25OPS5
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVLT25OPS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2021
Initial Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown